# SDR 20000531SH011

- Difficulty date: September 29, 1999
- Submitted: May 31, 2000
- Operation: General aviation
- Aircraft: N5343J
- Make and model: Cessna 340A
- Aircraft serial: 340A0416
- Engine: Cont TSIO520NB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 642507
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BROKEN CYLINDER BASE STUDS AND 7TH STUD WERE FOUND AT NR 3 CYLINDER LOCATION.  CRANKCASE STRESS WAS CAUSE OF CRANKSCASE TO CRACK (4 INCH CRACK)  AT NR 3 CYLINDER.  HIGH MANIFOLD PRESSURE MAY HAVE CONTRIBUTED TO THE CAUSE.  ENGINE IS RATED TO 41 INCHES M/P FOR 325 HP RAM SERIES IV ENGINES.  (X)
